Alert archive / New Mexico / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 23, NWS El Paso, TX

June 9, 2016Grant County, Luna County, New Mexico

NWS El Paso, TX issued this severe thunderstorm warning at Jun 9, 2016, 3:35 PM MDT for Grant County, Luna County, New Mexico. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 9, 2016, 3:35 PM MDT (21:35 UTC)
Expired
Jun 9, 2016, 4:00 PM MDT
In force
25 min
Issued by
NWS El Paso, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Grant County, NM, Luna County, NM

The radar

The El Paso radar (KEPZ), 172 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 9.6 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2016-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 21 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2016-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
21 J/kg
Mixed-layer CIN
-381 J/kg
Mixed-layer LCL
2514 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
175 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

576 
WUUS54 KEPZ 092135
SVREPZ
NMC017-029-092200-
/O.NEW.KEPZ.SV.W.0023.160609T2135Z-160609T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EL PASO TX
335 PM MDT THU JUN 9 2016

THE NATIONAL WEATHER SERVICE IN EL PASO  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL GRANT COUNTY IN SOUTH CENTRAL NEW MEXICO...
  NORTHWESTERN LUNA COUNTY IN SOUTH CENTRAL NEW MEXICO...

* UNTIL 400 PM MDT

* AT 334 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES EAST OF
  TYRONE...OR 5 MILES SOUTHEAST OF SILVER CITY...MOVING WEST AT
  5 TO 10 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  SILVER CITY...
  TYRONE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3279 10824 3263 10810 3243 10825 3274 10849
TIME...MOT...LOC 2134Z 087DEG 6KT 3271 10822 

HAIL...1.00IN
WIND...60MPH
 
$$

NOVLAN
1 follow-up statement
663 
WWUS54 KEPZ 092154
SVSEPZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
354 PM MDT THU JUN 9 2016

NMC017-029-092203-
/O.EXP.KEPZ.SV.W.0023.000000T0000Z-160609T2200Z/
GRANT NM-LUNA NM-
354 PM MDT THU JUN 9 2016

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL GRANT AND NORTHWESTERN
LUNA COUNTIES WILL EXPIRE AT 400 PM MDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER SMALL
HAIL....GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
EL PASO .

LAT...LON 3279 10824 3263 10810 3243 10825 3274 10849
TIME...MOT...LOC 2146Z 087DEG 6KT 3271 10822 

$$

NOVLAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 2:18 PM MDT, 1 hour 17 minutes earlier.

Area forecast discussion, Jun 9, 2:18 PM MDT, 1 hour 17 minutes before
Area Forecast Discussion
National Weather Service El Paso Tx/Santa Teresa NM
218 PM MDT THU JUN 9 2016

.SYNOPSIS...
Unseasonably warm weather with isolated to scattered storms will
continue through Friday...before increasing moisture leads to more
shower and storms for the area this weekend. Temperatures will
cool near normal as a result. Wind gusts to 50 mph or more with
dense lowland blowing dust and moderate to locally heavy rainfall
will accompany some of the stronger storms. Thunderstorm chances
diminish starting Monday...as west to southwest flow aloft moves
drier air into the region. Conditions will remain dry though most
of next week.

&&

.DISCUSSION...
Broad upper level ridging is evident across much of the
country according to the latest waver vapor imagery...with
anticyclonic circulation center over northern Baja California.
The upper level trough that contributed to the development of
yesterdays activity is seen exiting eastern NM at this time. This
is replaced by deep northerly flow aloft over western portions of
the state. IR imagery depicts a pair of weak cyclonic circulation
centers over the region...one over northeast NM across with the
trough...and remnants of an MCV last night across northern Mexico.
At the surface...highest dew points continue across our southern
deserts with readings to the middle 40s...while values reach the
middle 30s north into northern Sierra county. Relatively drier
continental air is observed moving south into our northern zones
and works with peak heating to further lower readings in this
area.

High pressure aloft will continue moving towards the four corners
today then center over this area Friday...before weakening and moving
north-northeast out of the region. This is in response to yet
another upper level trough pair attempting to phase just off and
over the west coast Thursday night and Friday. Approach of these
features will move strengthening southerly flow aloft across the
our area this weekend...before the southern trough in the pair
moves into the region and shifts the flow southwest Monday.

Trough moves through Monday night...ushering more dry air in from
the west starting Tuesday through the forseeable future. By the
middle of next week GFS and ECMWF forecast high pressure aloft to
build over northern Mexico...which is typical for this time of
year. The high is expected to strengthen through end of next week
and center over the region.

IMPACTS TONIGHT AND FRIDAY - Downburst wind gusts to 50 mph or
more accompanied by dense blowing dust. Short periods of moderate
to locally heavy rainfall mixed with small hail. Isolated to
scattered storms will continue across the area into early this
evening...with secondary outflow driven development to focus
primarily over the lowlands. With DCAPES to 1500 in an environment
with precipitable water values over 0.75 inch...dew points to the
30s and 40s and dry adiabatic lapse rates to 600 mb...environment
will support at least isolated high based convection.

IMPACTS SATURDAY AND SUNDAY - Uptick in thunderstorm activity with
similar impacts mentioned above and an increase in threat
potential for flooding of arroyos...creeks and streams. Good
consensus continues between GFS and Euro solutions in generating
strengthened southerly flow aloft over the region. As already
evidenced with last nights MCV over northern Mexico...sufficient
low and mid level moisture is in place as a source region. The
flow will tap this moisture and possibly that from a little
further south along the Sierra Madre Occidental ranges...for
an increase in thunderstorm coverage across southern NM and far
west TX. Top-down moistening from precip and fcst steering wind
speeds of 10-15 kts...will allow for higher rainfall totals
overall.

POTENTIAL IMPACTS LATER NEXT WEEK - Very hot stagnant weather a
possibility. Latest solutions with the GFS and more now from
ECMWF...point to the northern Mexico upper level high to
strengthen and recenter northwestward over our area. While we
approach the solstice under light winds with this regime...the
hottest temperatures so far this season for our area may be
realized. The cause at least this early season...as a consequence
of an unusually high amplitude pattern for the country. Both
models continue WAA over much of the western states...while
advecting an upper low south southwestward across the Mississippi
river valley. Associated jet stream winds from the northeast with
this feature...and the WAA are forecast to work together to hold
the high over the region. This is part of a large blocking ridge
that is progged to orient SW-NE over much of the country.

&&

.AVIATION...Valid 10/00Z-11/00Z.
P6SM FEW120-150 SCT-BKN200-250 through period. Isolated to scattered
-TSRA BKN060-080 with wind gusts to 40KTS until 05Z. After 18Z,
isolated lowland and scattered mountain -TSRA BKN050-070 expected.
Winds generally west at all terminals 10-15KTS.

&&

.FIRE WEATHER...
Moisture will be on the increase over the next couple of days as
upper ridge moves onto the plains and an upper low develops off the
Southern California coast and taps moisture from the south in a
brief monsoon-like pattern. Thunderstorm coverage will increase some
this evening with peak activity expected to occur on Saturday. High
temperatures will remain in the mid to upper 90s Friday but cool
down 5 to 8 degrees for the weekend. As trough moves across region
on Monday, a much drier pattern will return with strong upper ridge
building over the Rockies.  Next week looks generally dry and hot
with triple digit highs expected again and min relative humidities
back into the single digits.

&&

.PRELIMINARY POINT TEMPS/POPS...
El Paso                 77 100  75  97 /  20  20  30  30
Sierra Blanca           71  96  69  93 /  20  20  40  30
Las Cruces              71  98  71  95 /  20  20  30  30
Alamogordo              70  98  71  96 /  20  30  30  30
Cloudcroft              57  76  54  75 /  30  40  40  60
Truth or Consequences   70  98  69  95 /  20  20  20  30
Silver City             65  90  63  87 /  20  20  30  40
Deming                  71  98  69  95 /  20  20  20  30
Lordsburg               69  95  68  93 /  20  20  20  30
West El Paso Metro      77 100  76  96 /  20  20  30  30
Dell City               67  99  66  96 /  20  20  30  30
Fort Hancock            75 100  73  97 /  20  30  40  30
Loma Linda              69  93  68  90 /  20  20  40  30
Fabens                  73 100  72  97 /  20  20  30  30
Santa Teresa            75  99  73  95 /  20  20  20  30
White Sands HQ          73  98  73  95 /  30  20  30  30
Jornada Range           68  98  68  96 /  20  20  30  30
Hatch                   69 101  68  98 /  20  20  30  30
Columbus                73  97  71  95 /  30  20  20  30
Orogrande               71  98  71  96 /  20  20  30  30
Mayhill                 59  85  57  82 /  30  40  30  60
Mescalero               59  85  57  83 /  30  40  40  50
Timberon                56  83  55  81 /  20  40  40  50
Winston                 60  89  58  85 /  30  30  20  50
Hillsboro               65  96  64  93 /  20  30  30  50
Spaceport               67  98  67  95 /  20  20  30  30
Lake Roberts            55  93  53  89 /  30  40  30  50
Hurley                  64  92  62  89 /  20  20  30  40
Cliff                   60  96  58  92 /  30  30  20  40
Mule Creek              55  93  53  90 /  20  30  30  40
Faywood                 65  94  62  91 /  20  20  30  40
Animas                  67  95  65  93 /  30  30  30  40
Hachita                 69  96  67  93 /  30  20  30  30
Antelope Wells          65  93  64  91 /  30  50  40  60
Cloverdale              63  88  62  86 /  30  40  40  60

&&

.EPZ Watches/Warnings/Advisories...
NM...None.
TX...None.
&&

99/22/26
Hazardous weather outlook, Jun 9, 11:16 AM MDT, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1116 AM MDT THU JUN 9 2016

NMZ401>417-TXZ418>424-101730-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
1116 AM MDT THU JUN 9 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER
THE MOUNTAINS AGAIN EARLY THIS AFTERNOON. STORMS WILL MOVE OVER
THE LOWLANDS LATER THIS AFTERNOON AND EVENING. WIND GUSTS UP TO 50
MPH OR MORE ACCOMPANIED BY DENSE LOWLAND BLOWING  DUST...PERIODS
OF MODERATE TO HEAVY RAINFALL...SMALL HAIL AND DANGEROUS LIGHTNING
WILL BE THE MAIN IMPACTS WITH ANY ACTIVITY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

INCREASING MOISTURE WILL SPREAD NORTHWARD ACROSS THE AREA STARTING
LATER FRIDAY...LEADING TO AN INCREASE IN SHOWER AND THUNDERSTORM
ACTIVITY FOR ALL AREAS THROUGH EARLY SUNDAY NIGHT. STORMS WILL
PRODUCE WIND GUSTS TO 50 MPH OR MORE WITH LOWLAND DUST...PERIODS
OF MODERATE TO HEAVY RAIN...HAIL...AND DANGEROUS LIGHTNING.
LOCALIZED FLOODING WITH RAPID RUNOFF ALONG DRAINAGES AND NORMALLY
DRY ARROYOS MAY ALSO OCCUR FROM REPEATED HEAVY RAIN EVENTS. DRIER
WEATHER RETURNS BEGINNING MONDAY...RESULTING IN DIMINISHED
THUNDERSTORM ACTIVITY THROUGH AT LEAST MID WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY OBSERVED HAZARDOUS WEATHER OR FLOODING
TO THIS OFFICE AND LOCAL LAW ENFORCEMENT.

TRIPOLI

In the hours before

Special weather statement, Jun 9, 1:28 PM MDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
128 PM MDT THU JUN 9 2016

NMZ402-403-407-408-092030-
EASTERN BLACK RANGE FOOTHILLS NM-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY NM-
SOUTHWEST DESERT/MIMBRES BASIN NM-
SOUTHERN GILA HIGHLANDS/BLACK RANGE NM-
128 PM MDT THU JUN 9 2016

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GRANT...NORTHEASTERN LUNA
AND SOUTHWESTERN SIERRA COUNTIES UNTIL 230 PM MDT...

AT 123 PM MDT...METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS ON
RADAR 12 MILES WEST OF NUTT...OR 17 MILES NORTH OF DEMING...MOVING
SOUTH SOUTHEAST AT 15 MPH.

HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DEMING...
SUNSHINE.
INTERSTATE 10.
HIGHWAYS FROM DEMING TO SILVER CITY AND TO THE UVAS VALLEY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS HAVE THE POTENTIAL TO CREATE AREAS OF LOW VISIBILITY IN
BLOWING DUST OUT AHEAD OF THEM POSING A SERIOUS HAZARD TO MOTORISTS.
DO NOT DRIVE INTO AREAS OF BLOWING DUST AND IF YOU ENCOUNTER DUST,
IMMEDIATELY PULL OFF TO THE SIDE OF THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3267 10772 3236 10736 3209 10776 3245 10798
TIME...MOT...LOC 1923Z 281DEG 12KT 3251 10765

NOVLAN
Special weather statement, Jun 9, 2:05 PM MDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
205 PM MDT THU JUN 9 2016

NMZ402-403-407-092030-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY NM-
SOUTHWEST DESERT/MIMBRES BASIN NM-
SOUTHERN GILA HIGHLANDS/BLACK RANGE NM-
205 PM MDT THU JUN 9 2016

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL GRANT AND NORTH
CENTRAL LUNA COUNTIES UNTIL 230 PM MDT...

AT 202 PM MDT...METEOROLOGISTS WERE TRACKING  STRONG THUNDERSTORMS
ON RADAR OVER FAYWOOD...OR 7 MILES NORTHEAST OF CITY OF ROCKS STATE
PARK...MOVING SOUTHEAST AT 10 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
CITY OF ROCKS STATE PARK...
FAYWOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS HAVE THE POTENTIAL TO CREATE AREAS OF LOW VISIBILITY IN
BLOWING DUST OUT AHEAD OF THEM POSING A SERIOUS HAZARD TO MOTORISTS.
DO NOT DRIVE INTO AREAS OF BLOWING DUST AND IF YOU ENCOUNTER DUST,
IMMEDIATELY PULL OFF TO THE SIDE OF THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3261 10779 3253 10789 3248 10795 3264 10809
      3274 10792
TIME...MOT...LOC 2002Z 239DEG 49KT 3265 10787

NOVLAN
Special weather statement, Jun 9, 2:23 PM MDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
223 PM MDT THU JUN 9 2016

NMZ402-403-407-092115-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY NM-
SOUTHWEST DESERT/MIMBRES BASIN NM-
SOUTHERN GILA HIGHLANDS/BLACK RANGE NM-
223 PM MDT THU JUN 9 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GRANT AND
NORTHWESTERN LUNA COUNTIES UNTIL 315 PM MDT...

AT 222 PM MDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM ON
RADAR 49 MILES SOUTHEAST OF COLUMBUS...MOVING SOUTHEAST AT 155 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SAN LORENZO...
CITY OF ROCKS STATE PARK...
SAN JUAN...
BAYARD...
SANTA CLARA...
HURLEY...
FAYWOOD...
SHERMAN...
NORTH HURLEY...
HANOVER...
FIERRO...
FORT BAYARD...
COBRE...
MIMBRES...
GEORGETOWN...
BEAR CANYON LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS HAVE THE POTENTIAL TO CREATE AREAS OF LOW VISIBILITY IN
BLOWING DUST OUT AHEAD OF THEM POSING A SERIOUS HAZARD TO MOTORISTS.
DO NOT DRIVE INTO AREAS OF BLOWING DUST AND IF YOU ENCOUNTER DUST,
IMMEDIATELY PULL OFF TO THE SIDE OF THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3265 10775 3242 10803 3291 10821 3294 10784
TIME...MOT...LOC 2022Z 334DEG 135KT 3122 10718

NOVLAN
Special weather statement, Jun 9, 3:26 PM MDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
326 PM MDT THU JUN 9 2016

NMZ401>404-407-408-092215-
EASTERN BLACK RANGE FOOTHILLS NM-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY NM-
SOUTHWEST DESERT/MIMBRES BASIN NM-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY NM-
SOUTHERN GILA HIGHLANDS/BLACK RANGE NM-UPPER GILA RIVER VALLEY NM-
326 PM MDT THU JUN 9 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GRANT...NORTHWESTERN
LUNA AND SOUTHWESTERN SIERRA COUNTIES UNTIL 415 PM MDT...

AT 324 PM MDT...METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS ON
RADAR NEAR HURLEY...OR 7 MILES SOUTHEAST OF SILVER CITY...MOVING
SOUTH SOUTHWEST AT 10 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SILVER CITY...
SAN LORENZO...
CITY OF ROCKS STATE PARK...
SAN JUAN...
BAYARD...
SANTA CLARA...
HURLEY...
WHITE SIGNAL...
FAYWOOD...
SHERMAN...
NORTH HURLEY...
ARENAS VALLEY...
HANOVER...
FIERRO...
FORT BAYARD...
COBRE...
MIMBRES...
GEORGETOWN...
TYRONE...
BEAR CANYON LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS HAVE THE POTENTIAL TO CREATE AREAS OF LOW VISIBILITY IN
BLOWING DUST OUT AHEAD OF THEM POSING A SERIOUS HAZARD TO MOTORISTS.
DO NOT DRIVE INTO AREAS OF BLOWING DUST AND IF YOU ENCOUNTER DUST,
IMMEDIATELY PULL OFF TO THE SIDE OF THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3271 10852 3294 10797 3262 10770 3220 10813
TIME...MOT...LOC 2124Z 087DEG 6KT 3269 10819

NOVLAN

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 1:28 PM MDTSpecial Weather StatementEPZLuna62 min
Jun 9, 2:05 PM MDTSpecial Weather StatementEPZGrant25 min
Jun 9, 2:23 PM MDTSpecial Weather StatementEPZGrant52 min
Jun 9, 3:26 PM MDTSpecial Weather StatementEPZGrant49 min
Jun 9, 4:40 PM MDTSpecial Weather StatementEPZGrant35 min
Jun 9, 5:59 PM MDTSpecial Weather StatementEPZHidalgo46 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.